Diagnosed with Toxic Multinodular Goiter and Hyperthyroidism 1 year ago. (some Labs below) RAI was recommended but I wanted to do more research. Have been on methimazole 5mg 3x day for 6 months. Recently started having intense symptoms--Heart rate 100-130 bpm with little or no activity, wicked hot flashes-- 20-40 a day (about ten of these are all night long) along with waves of nausea, mental confusion and crs (can't remember sh*#) and 3 missed periods. There are more symptoms but these are the ones that are most concerning. Also, I swear the goiter is smaller than it was last year which is hard to believe. My first endo said they don't go away without treatment so maybe I am imagining it. After most recent blood test (tsh 31.95) I stopped taking the Methimazole because from what I understand, it's job is to help raise tsh. Lately I feel like crap most of the time and drag myself through each day and hope that I'm not forgetting something important in my foggy brain that will get me fired from my job. What do these results mean? Coiuld it be pituitary or adrenal or something else? Should I start Methimazole again? I have an appointment with a new Endo but first opening isn't for 2 months. Has anyone had this kind of experience or can anyone give me any advice on what direction to go from here? I would appreciate any guidance or advice.
It wasn't my regular doc-- his assistant just called and said your tsh is off--go see an endo. I had no idea until I got the copy of labs in the mail that it had gone so high. I'm dropping off all my records to the new doc today and will ask if they can see me any sooner or at least call me to tell me what to do until my appointment. Will see my pcp if that doesn't get me anywhere. Thank you so much for responding.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.